Volume 17, issue 5 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2509–3131
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Betti numbers and stability for configuration spaces via factorization homology

Ben Knudsen

Algebraic & Geometric Topology 17 (2017) 3137–3187
Abstract

Using factorization homology, we realize the rational homology of the unordered configuration spaces of an arbitrary manifold M, possibly with boundary, as the homology of a Lie algebra constructed from the compactly supported cohomology of M. By locating the homology of each configuration space within the Chevalley–Eilenberg complex of this Lie algebra, we extend theorems of Bödigheimer, Cohen and Taylor and of Félix and Thomas, and give a new, combinatorial proof of the homological stability results of Church and Randal-Williams. Our method lends itself to explicit calculations, examples of which we include.

Keywords
configuration spaces, factorization homology, Lie algebras, homological stability
Mathematical Subject Classification 2010
Primary: 57R19
Secondary: 17B56, 55R80
References
Publication
Received: 8 December 2016
Revised: 9 December 2016
Accepted: 25 January 2017
Published: 19 September 2017
Authors
Ben Knudsen
Department of Mathematics
Harvard University
Cambridge, MA
United States
http://scholar.harvard.edu/knudsen/